MAUDE Adverse Event Report: BARD SHANNON LIMITED -3005636544 3DMAX; SURGICAL MESH

BARD SHANNON LIMITED -3005636544 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during insertion through an 8mm sized trocar, the extra-large 3dmax mesh tore.The subject device was returned for evaluation.Evaluation of the sample finds multiple tears in the edge seal from handling.A larger tear had resulted in a portion of the edge seal tearing away from the mesh.The mesh fibers at this location have been stretched and/or pulled, which is an indication this portion of the device saw increased forces when attempting to deploy with the 8mm trocar during placement.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause is determined to be user/device interface while handling the mesh and gripping during attempted deployment down an 8mm trocar.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 193 units released for distribution in april, 2019.The precautions section of the instructions-for-use supplied with the device states.¿it is recommended to use a 10mm internal diameter trocar to introduce a medium bard 3dmax mesh, and an 11mm internal diameter trocar to introduce a large 3dmax mesh.The size of the extra-large bard 3dmax mesh may inhibit deployment through a trocar.Use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.If mesh will not easily deploy down the trocar, remove trocar and insert mesh through incision.Reinsert trocar.¿ sample evaluated.
 
Event or Problem Description
As reported, during a robotic inguinal hernia repair, on (b)(6) 2021 an extra-large bard/davol 3dmax mesh tore during insertion when the surgeon attempted to insert the mesh through an 8 mm laparoscopic port.A new package was opened to complete the case.There was no injury to the patient.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
MDR Report Key11934753
Report Number1213643-2021-20137
Device Sequence Number19922543
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number0115322
Device Lot NumberHUDQ0602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;